MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49906
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k161236.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a ureteroscopic holmium laser lithotripsy using a universa firm ureteral stent set, the user opened the package and found the pigtail end to be cracked.This device was not used.A second universa firm ureteral stent was used to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, specifications, and quality control data.The complainant returned one universa firm stent for investigation.Returned packaging confirms the lot number.Visual examination confirmed a tear in the material on the proximal coil.Closer examination revealed the tear originated at the last side port measuring 1cm long.Tear continues through end of the coil end.No other damage found on the stent.A review of the device history record found no non-conformances for this lot.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Conclusion: the complaint was confirmed based on the returned device.The cause of the complaint could not be established.The returned stent had a 1cm long tear originating at the same sideport as the tether is attached.The stent was returned without the tether, it is possible the stent was torn during tether removal.A review of production processes, quality inspection documentation and the device history records did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8764224
Report Number1820334-2019-01621
Device Sequence Number1679818
Product Code FAD
UDI-Device Identifier10827002499062
UDI-Public(01)10827002499062(17)201102(10)8344369
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model NumberG49906
Device Catalogue NumberUFH-626-R
Device Lot Number8344369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight78